Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 227, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 29, 2006, 12:08 AM EDT for Ohio County, Switzerland County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2006, 12:08 AM EDT (04:08 UTC)
- Expired
- Jun 29, 2006, 12:41 AM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Ohio County, IN, Switzerland County, IN
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:42 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 28, 9:42 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 942 PM EDT WED JUN 28 2006 .SHORT TERM /TONIGHT/... SHOWERS AND THUNDERSTORMS PUSHING ACROSS SOUTHEAST TWO THIRDS OF FA. HAVE UPDATED ZONES TO ADJUST TIMING SLIGHTLY. OTHERWISE...NO SIGNIFICANT CHANGES MADE TO FORECAST. && .PREV DISCUSSIONS... THE FOLLOWING WAS ORIGINALLY ISSUED AT 723 PM EDT WED JUN 28 2006 AVIATION /00Z-24Z/... LINE OF SHOWERS AND THUNDERSTORMS PUSHING EAST ACROSS WESTERN PORTIONS OF FA. OUTFLOW BOUNDARY HAS DEVELOPED OUT AHEAD OF THE LINE AND THIS SHOULD START TO CUT OFF SOME OF THE INSTABILITY. WITH THIS COMBINED WITH LOSS OF DAYTIME HEATING...EXPECT TO SEE A GRADUAL DECREASE IN ACTIVITY THROUGH THE REMAINDER OF THE EVENING. STILL THOUGH...WILL ALLOW FOR A COUPLE OF HOURS OF -TSRA IN TEMPO GROUPS TO COVER THIS ACTIVITY. WILL ALSO INCLUDE SOME GUSTY WINDS EARLY FOR THE NORTHERN TAF SITES TO ACCOUNT FOR THE OUTFLOW BOUNDARY. OVERNIGHT...EXPECT TO SEE SKIES GO MAINLY CLEAR. THEN DURING THE DAY ON THURSDAY...WILL JUST GO WITH SCT CU AS MID LEVEL TROUGH SHIFTS OFF TO OUR EAST. THE FOLLOWING WAS ORIGINALLY ISSUED AT 342 PM EDT WED JUN 28 2006 SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THERE WERE SCATTERED SHOWERS AND THUNDERSTORMS DRIFTING NE ACROSS CENTRAL AND NORTHERN INDIANA THIS AFTERNOON ASSOCIATED WITH AN UPPER DISTURBANCE. MEANWHILE...THERE WERE LINEAR STRIPS OF CONVECTION ACROSS MAINLY THE SE HALF OF THE FCST AREA. TEMPERATURES GENERALLY RANGED FROM THE LOWER TO MID 80S. LATE THIS AFTERNOON INTO THIS EVENING...THERE IS DECENT INSTABILITY...GENERALLY 1000-1500 J/KG. WITH RELATIVELY LOW WBZ(S)...MARGINALLY SEVERE HAIL WILL BE POSSIBLE THIS EVENING WITH ANY OF THE STORMS THAT DEVELOP. THE ONGOING CONVECTIVE ACTIVITY TO THE WEST WILL DECREASE IN INTENSITY AND COVERAGE INTO THE EVENING AND OVERNIGHT. FOR THURSDAY...A H5 TROF MOVES EAST THE FCST AREA BY THE AFTERNOON. HIGH TEMPS WILL BE AROUND 80. INSTABILITY WILL FALL OFF BEHIND THE FEATURE AFTER 18Z...WITH PERHAPS ISOLATED THUNDERSTORM COVERAGE. THE LOWS WILL BE AROUND 60 THURSDAY NIGHT. THE FOLLOWING WAS ORIGINALLY ISSUED AT 342 PM EDT WED JUN 28 2006 LONG TERM /FRIDAY THROUGH WEDNESDAY/... PERIOD BEGINS WITH WEAK SFC HIGH PRESSURE CENTERED OVER THE MID OH VALLEY. FAST WNW H5 FLOW DOMINATES THE REST OF THE FORECAST PERIOD. THIS PATTERN FAVORS CONVECTIVE ACTIVITY ALONG THE SRN EDGE OF THE WESTERLIES. ON SATURDAY IT APPEARS THAT THE FLOW WILL BE THROUGH THE SRN GREAT LAKES...SO TOOK POPS OUT. SRN EDGE THEN DROPS A LITTLE FARTHER SOUTH...PUSHING THE CONVECTION BACK INTO THE FA SAT NGT INTO SUN. SFC CDFNT PUSHES SOUTH INTO THE REGION SUN NGT INTO MON. FRONT IS SLOW TO MAKE SOUTH PROGRESSION...FINALLY MAKING IT INTO THE TN VALLEY BY WED. STAYED CLOSE TO GUIDANCE TEMPS. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 28, 5:45 AM EDT, 18 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 545 AM EDT WED JUN 28 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 545 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. RYAN
In the hours before
Local storm report, Jun 28, 7:34 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT WED JUN 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG WAPAKONETA 40.57N 84.19W
06/28/2006 AUGLAIZE OH LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTYWIDELocal storm report, Jun 28, 7:40 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT WED JUN 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG TROY 40.04N 84.22W
06/28/2006 MIAMI OH LAW ENFORCEMENT
A FEW TREES DOWN ACROSS THE COUNTYSpecial weather statement, Jun 28, 8:31 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 831 PM EDT WED JUN 28 2006 OHZ055-290100- FRANKLIN OH- 831 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY THROUGH 900 PM EDT... AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GRANDVIEW HEIGHTS...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OBETZ... BEXLEY...MINERVA PARK...HUBER RIDGE...WHITEHALL...BLACKLICK ESTATES...GAHANNA...BRICE...REYNOLDSBURG AND NEW ALBANY. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jun 28, 8:35 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 835 PM EDT WED JUN 28 2006 INZ058-059-290100- FAYETTE IN-UNION IN- 835 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT UNION AND EASTERN FAYETTE COUNTIES THROUGH 900 PM EDT... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ALQUINA...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... DUNLAPSVILLE...WHITEWATER STATE PARK...CLIFTON...LIBERTY... BILLINGSVILLE...SALEM...WITTS STATION...KITCHEL...COTTAGE GROVE... CHARLOTTESVILLE...GOODWINS CORNER AND WEST COLLEGE CORNER. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jun 28, 9:44 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 944 PM EDT WED JUN 28 2006 INZ080-KYZ089-290230- SWITZERLAND IN-CARROLL KY- 944 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND WESTERN SWITZERLAND COUNTIES THROUGH 1030 PM EDT... AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BRAYTOWN...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... JACKSONVILLE...MOUNT STERLING...CARROLLTON...CENTER SQUARE...GENERAL BUTLER STATE PARK...VEVAY...GHENT...ENGLISH...LANGSTAFF AND EASTERDAY. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jun 28, 11:43 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1143 PM EDT WED JUN 28 2006 INZ073>075-080-290430- DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN- 1143 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SWITZERLAND...OHIO... SOUTHEASTERN RIPLEY AND SOUTHWESTERN DEARBORN COUNTIES THROUGH 1230 AM EDT... AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CROSS PLAINS...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... FRIENDSHIP...AVONBURG...FARMERS RETREAT...DILLSBORO...BEAR BRANCH... FAIRVIEW...MILTON...JACKSONVILLE...ALLENSVILLE...PATE...CENTER SQUARE AND ABERDEEN. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:40 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 35 min |
| Jun 28, 9:53 PM EDT | Severe Thunderstorm Warning | ILN | Carroll | 37 min |
| Jun 28, 8:36 PM EDT | Severe Thunderstorm Warning | ILN | Union | 24 min |
| Jun 28, 11:55 PM EDT | Flash Flood Warning | ILN | Dearborn, Ohio, Ripley | 2 hr |
| Jun 29, 12:44 AM EDT | Flash Flood Warning | ILN | Switzerland | 76 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.